Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 203, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 4:04 PM EDT for Blount County, Loudon County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 4:04 PM EDT (20:04 UTC)
- Expired
- May 26, 2011, 4:41 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Loudon County, TN
The radar
The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:15 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS54 KMRX 262004 SVRMRX TNC009-105-262100- /O.NEW.KMRX.SV.W.0203.110526T2004Z-110526T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 404 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE... LOUDON COUNTY IN EAST TENNESSEE... * UNTIL 500 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MADISONVILLE...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE... MARYVILLE...ALCOA...EAGLETON VILLAGE...GREENBACK AND CLOVER HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3587 8395 3564 8378 3559 8418 3567 8422 TIME...MOT...LOC 2005Z 238DEG 27KT 3562 8419 $$ DGS
2 follow-up statements
488 WWUS54 KMRX 262025 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 425 PM EDT THU MAY 26 2011 TNC009-105-262100- /O.CON.KMRX.SV.W.0203.000000T0000Z-110526T2100Z/ LOUDON TN-BLOUNT TN- 425 PM EDT THU MAY 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR BLOUNT AND LOUDON COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CLOVER HILL...OR 6 MILES SOUTHWEST OF MARYVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE... MARYVILLE...ALCOA AND EAGLETON VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3587 8395 3564 8378 3560 8418 3567 8422 TIME...MOT...LOC 2025Z 238DEG 27KT 3574 8402 $$ MJB
568 WWUS54 KMRX 262041 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 441 PM EDT THU MAY 26 2011 TNC009-105-262051- /O.CAN.KMRX.SV.W.0203.000000T0000Z-110526T2100Z/ LOUDON TN-BLOUNT TN- 441 PM EDT THU MAY 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT AND LOUDON COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3587 8395 3564 8378 3560 8418 3567 8422 TIME...MOT...LOC 2041Z 238DEG 27KT 3580 8389 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:46 PM EDT, 18 minutes earlier.
Area forecast discussion, May 26, 3:46 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 346 PM EDT THU MAY 26 2011 .SHORT TERM...(TONIGHT AND FRIDAY)...BUSY DAY WITH A MOIST/UNSTABLE AIRMASS AHEAD OF THE SLOW MOVING COLD FRONT. AREAS THAT HEATED UP AHEAD OF THE MORNING ACTIVITY HAVE SEEN LARGE HAIL...UP TO GOLF BALL SIZE OR SLIGHTLY LARGER. SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE INTO THE EVENING HOURS...AND I WOULD EXPECT POSSIBLY A NEW WATCH...ONCE SEVERE TSTM WATCH #379 EXPIRES AT 6PM EDT. LATEST SURFACE ANALYSIS PLACES COLD FRONT NEAR A OHX TO HUN LINE SO KEPT POPS AROUND 60 TO 80 PERCENT THROUGH MIDNIGHT...THEN LET POPS DECREASE SLIGHTLY. NE AND E AREAS MAY KEEP LIKELY COVERAGE EARLY ON FRIDAY...SO SLIGHT TWEAKS WERE MADE TO PREVIOUS GRIDS. OTHERWISE...NOT A LOT OF TIME TO WORK ON FORECAST GRIDS FOR TONIGHT AND FRIDAY...JUST SOME MINOR ADJUSTMENTS MADE IN LINE WITH LATEST RADAR TRENDS AND NWS NEIGHBORS GRIDS. .LONG TERM...(FRIDAY NIGHT THRU THURSDAY)...UPPER TROF EXITS VERY SLOWLY FRIDAY NIGHT SO MAINTAINED SLIGHT THROUGH SMALL CHANCE OF CONVECTION ACROSS THE EASTERN HALF OF THE FORECAST AREA. PRECIP FINALLY GONE BY THE WEEKEND AS MASSIVE UPPER RIDGE BUILDS INTO THE EASTERN U.S. THE RIDGE EXPANDS IN COVERAGE AND STRENGTHENS THROUGH WEDNESDAY BEFORE RETREATING BACK TO THE WEST. RIDGING LEADS TO SUBSIDENCE AND DRYING SO KEPT MUCH OF THE LONG TERM PERIOD DRY FOR MOST OF THE FORECAST AREA. HOWEVER...THE MODELS DO INDICATE SOME INSTABILITY AVAILABLE FOR ISOLATED CONVECTION MONDAY THROUGH THURSDAY AND THE BEST CHANCE THAT A STORM CAN FORM IN THIS ENVIRONMENT WILL BE OVER THE HIGHER TERRAIN SO APPLIED SLIGHT CHANCE POPS EACH DAY IN THIS AREA. TEMPERATURES WILL BECOME VERY WARM WITH HIGHS AROUND 10 TO 12 DEGREES ABOVE NORMAL. TRENDED TEMPS TOWARD MEX MOS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 59 90 67 / 50 30 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 79 59 87 66 / 70 30 20 10 10 OAK RIDGE, TN 61 78 58 86 66 / 70 30 10 10 10 TRI CITIES AIRPORT, TN 59 77 55 85 62 / 60 60 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, May 26, 2:22 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Local storm report, May 26, 3:46 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 W ENGLEWOOD 35.42N 84.53W
05/26/2011 E1.75 INCH MCMINN TN LAW ENFORCEMENT
&&Local storm report, May 26, 3:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WHITE PINE 36.10N 83.30W
05/26/2011 E0.88 INCH JEFFERSON TN AMATEUR RADIO
&&Local storm report, May 26, 3:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WHITE PINE 36.10N 83.30W
05/26/2011 E1.75 INCH JEFFERSON TN PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 3:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 2 SW WHITE PINE 36.08N 83.32W
05/26/2011 E1.75 INCH JEFFERSON TN AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 3:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL BRASSTOWN 35.02N 83.91W
05/26/2011 E1.75 INCH CLAY NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL WAS REPORTED.
&&Local storm report, May 26, 4:01 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
05/26/2011 JEFFERSON TN TRAINED SPOTTER
A FEW TREES AND POWER LINES WERE DOWNED BY THUNDERSTORM
WINDS.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:54 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 66 min |
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 66 min |
| May 26, 3:44 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 46 min |
| May 26, 10:49 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Morgan, Rhea, Roane | 26 min |
| May 26, 11:01 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 44 min |
| May 26, 11:07 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 38 min |
| May 26, 11:17 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott | 43 min |
| May 26, 11:41 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 3 more | 34 min |
| May 26, 11:51 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 39 min |
| May 26, 12:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Grainger, Knox, Loudon and 2 more | 42 min |
| May 26, 1:02 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Cocke, Grainger, Greene, Hamblen and 6 more | 43 min |
| May 26, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 42 min |
| May 26, 1:47 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 5 more | 43 min |
| May 26, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe | 42 min |
| May 26, 2:34 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 26 min |
| May 26, 2:39 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 35 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Jefferson, Knox, Sevier | 44 min |
| May 26, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 49 min |
| May 26, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 47 min |
| May 26, 3:32 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 43 min |
| May 26, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 37 min |
| May 26, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more | 46 min |
| May 26, 4:27 PM EDT | Areal Flood Advisory | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 4 hr |
| May 26, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| May 26, 4:33 PM EDT | Tornado Warning | MRX | Greene, Hawkins | 12 min |
| May 26, 4:50 PM EDT | Tornado Warning | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 25 min |
| May 26, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 49 min |
| May 26, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 42 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 50 min |
| May 26, 5:20 PM EDT | Tornado Warning | MRX | Carter, Johnson, Sullivan, Washington | 40 min |
| May 26, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 42 min |
| May 26, 5:51 PM EDT | Tornado Warning | MRX | Johnson, Sullivan | 39 min |
| May 26, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 27 min |
| May 26, 7:15 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| May 26, 7:52 PM EDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.